MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-19C-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On november 22, 2021, olympus medical systems corp.(omsc) received the literature titled "comparison of eus and ercp-guided tissue sampling in suspected biliary stricture".The purpose of this literature was to compare the diagnostic yield of endoscopic ultrasound(eus) and endoscopic retrograde cholangiopancreatography(ercp)-based tissue sampling in biliary strictures not accompanied by mass in adjacent organs.In the literature, it was reported as follows; demographic and clinical characteristics for the 85 patients analyzed in the study.Stricture alone was observed in 77.6% (66/85) of patients and stricture accompanying mass within the bile duct was identified in 19 (22.4%) patients on ct and/or mri.For ercp, a duodenoscope (tjf-260; olympus) was used.After cannulation and cholangiography, sphincterotomy or balloon dilatation was performed in most cases.The brush (rx cytology brush wireguided cytology brush, boston scientific) was inserted into the bile duct over the guidewire (0.025- or 0.035-inch visiglide; olympus).Brushing cytology was obtained with more than 10 to-and-fro brushing strokes passing the biliary stricture.The brush was smeared onto the slide, which was fixed in alcohol and transferred to the pathology department.Intraductal biopsy was done with forceps (single-use radial jaw¿ 4 biopsy forceps, boston scientific or reusable biopsy forceps, olympus) directly through the ampulla of vater (aov) with fluoroscopic guidance.Procedure-related adverse events were documented in 14 patients, all of which were post-procedure acute pancreatitis managed with intravenous hydration and fasting for 1¿2 days.There were no cases of bleeding or bowel perforation.Omsc assumes that acute pancreatitis cannot be denied a relationship with the subject device due to the intraductal biopsy procedure used by the subject device.And, omsc assumes that acute pancreatitis was a serious injury that might be caused or contributed to a death or serious injury.Since acute pancreatitis is managed with intravenous hydration and fasting for 1¿2 days.Therefore, omsc assumes that the acute pancreatitis was an adverse event to submit.Based on the available information, specific information on the subject device and the patients were not provided.There is no description of the device's malfunction.Therefore, omsc will submit a medical device report (mdr) for acute pancreatitis managed with intravenous hydration and fasting for 1¿2 days.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12826215
Report Number8010047-2021-14666
Device Sequence Number4571212
Product Code EOQ
UDI-Device Identifier04953170029585
UDI-Public04953170029585
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-19C-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown